Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 27, 2000, 4:07 PM EDT for Robeson County, North Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 4:07 PM EDT (20:07 UTC)
- Expired
- May 27, 2000, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:20 PM EDT | Thunderstorm Wind 65 E | Rowland, NC | Emergency manager reported trees and power lines down...8 buildings were damaged. Nickle-size hail was also reported. |
| May 27, 4:45 PM EDT | Thunderstorm Wind 60 E | Fairmont, NC | Fire department reported trees down in the town of Faimont. Trees were also reported down in the town of Marietta at the intersection of highway 904 and 41. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
646 WUUS52 KILM 272008 SVRILM NCC155-272100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 407 PM EDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 500 PM EDT * AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 15 MILES NORTHWEST OF MARIETTA...OR ABOUT 3 MILES NORTH OF DILLON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR MARIETTA AT 430 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH... DEADLY LIGHTNING AND HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 27, 2:30 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT SAT MAY 27 2000 UPPER LEVEL RIDGE SLOWLY BREAKS DOWN TONIGHT AND EARLY SUNDAY IN ADVANCE OF NEXT SYSTEM. MODELS INDICATING LOW TO CUTOFF 12Z SUN OVER THE UPPER MIDWEST AND SINK SE TOWARD THE REGION. H5 TROUGH THEN REMAINS ALONG EAST COAST THROUGH FCST PERIOD. AT THE LOWER LEVELS...WARM FRONT REMAINS ORIENTED GENERALLY WEST TO EAST OVER VA AND SINKS SOUTH TO VA/NC BORDER TNGT AS LOW PRESSURE PROGGED TO DEVELOP ALONG FRONT. MODELS ALL AGREE ON DEVELOPMENT OF ONE OR SEVERAL LOWS ALONG FRONT BUT POSITIONING IS SOMEWHAT DIFFERENT WHICH COULD HAVE AN IMPACT ON WINDS DEPENDING ON EXACT LOCATION. COLD FRONT AN MAIN LOW GRADUALLY PUSH OFFSHORE AROUND 12Z MON AND MAY LINGER ALONG THE COAST AND REQUIRE A CONTINUED MENTION OF RAIN CHC INTO MON. AS FAR AS POPS GO...CWA IS VERY WARM THIS AFTN WITH DEWPOINTS MAINLY IN THE 70 TO 75 DEGREE RANGE. ALTHOUGH NOT A CLEAR TRIGGER FOR CONVECTION THIS EVENING...AN OUTFLOW BOUNDARY MOVING INTO THE REGION COULD CERTAINLY SET THINGS OFF. WILL ADD A SLIGHT CHC POP TO TNGT. ALTHOUGH DYMNAMICS AND BEST DEEP MOISTURE GO NORTH OF CWA...ATMOSPHERE WILL BE WARM AND MOIST TOMORROW AND EXPECT TO SEE MORE ACTIVITY. BEST CHANCES EXPECTED IN THE LATE AFTN AND TONIGHT PERIOD AS FRONT NEARS REGION. PLAN ON 40 POPS AFTN AND 50 AT NIGHT. AS MENTIONED ABOVE...MAY NEED A MENTION FOR MON DUE TO FRONT PROXIMITY AND WILL GO IN 20/30 RANGE. TEMPS WARMING UP TNGT IN INCREASING SW FLOW AND SIMILAR TO TODAY FOR MAXES...POSSIBLY A FEW DEGREES COOLER WITH EXTRA CLOUDS. GUIDANCE NUMBERS IN THE BALLPARK BUT MAY BE A SHADE LOW IN LATTER PERIODS. CWF...SW FLOW TO INCREASE TONIGHT AND EXPECT TO SEE SCA CONDITIONS ON SUN BUT WILL MENTION THE NEED AND LET LATER SHIFT RAISE FLAGS AS CONDITIONS EXPECTED BEYOND 12 HOUR PERIOD. WINDS TO REMAIN SW WITH A SHIFT TO W OVERNIGHT SUN/EARLY MON. PRELIM CCF: ILM WB 071/090 065/080 245 FLO WB 072/092 064/079 245 MYR WB 071/089 066/080 245 .ILM...NONE. PJN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:32 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.